# SDR DUFA20190619001

- Difficulty date: June 15, 2019
- Submitted: June 19, 2019
- Operation: Air carrier
- Aircraft: N103RC
- Make and model: Cessna 404
- Aircraft serial: 0108
- Aircraft time: 20,502 hours
- Engine: Cont GTSIO520M
- Engine time: 1,123 hours
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Case
- Condition: Cracked
- Location: Engine
- Part time: 1,123 hours
- Stage of operation: AP
- How discovered: O
- Nature of condition: E
- Precautionary procedure: E

## Discrepancy

WHILE ON A ONE MILE FINAL APPROACH, THE RIGHT HAND ENGINE DEVELOPED A SEVERE VIBRATION AND BEGAN TO LOSE POWER. THE AUXILIARY FUEL PUMP WAS SELECTED TO HIGH BUT THE LOSS OF POWER DID NOT IMPROVE. THE ENGINE WAS SHUTDOWN AND THE PROPELLER FEATHERED. THE APPROACH CONTINUED WITH AN UNEVENTFUL LANDING. UPON EXITING THE AIRCRAFT, THE PILOT NOTICED AN EXCESSIVE AMOUNT OF OIL ON THE INBOARD ENGINE COWL AND LEADING EDGE OF THE WING. MAINTENANCE WAS CALLED OUT AND UPON INSPECTION, A LARGE CRACK IN THE ENGINE CASE WAS DISCOVERED COMING FROM THE NUMBER SIX CYLINDER EXHAUST PUSHROD TUBE BOSS RUNNING THE OIL PAN FLANGE.
